MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-12
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Numbness (2415)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient experienced right sided numbness with an onset date of (b)(6) 2024.This adverse event (ae) resulted in a new hospitalization from (b)(6) 2024.The ae was not related to the disease under study.Ae did not result in new or worsening of existing neurological deficits.Ae did not result from device deficiency.This event did not lead to congenital anomaly, death, disability, or medical intervention and was not considered life-threatening.The patient is recovering and the issue is resolving.The site assessed this event as not related to the device or procedure.The sponsor conservatively assessed right sided numbness one month post procedure as related to the procedure/device/therapy.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery (ica) c5 ventral wall aneurysm with a max diameter of 3.5mm and a 3.5mm neck diameter.Aneurysm dome height was 3mm, dome width 3mm.Parent artery diameter distal to aneurysm was 3.7mm.Parent artery diameter proximal to aneurysm was 3.9mm.There was complete neck coverage at the end of the procedure.There was complete stasis at the end of the procedure.Aneurysm occlusion (raymond and roy) at the end of the procedure was class 1.The access vessel was the right femoral artery.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported mri completed-no acute changes.Nihss completed-1.Patient cleared by neurology and discharged (b)(6) 2024.Balloon was used: to improve wall apposition.Guide: guidewire, to improve wall apposition.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient was administered 75 mg of nurtec due to worsening of adverse event on (b)(6) 2024.Right sided numbness one month post procedure.Conservatively assessed as related to procedure/device/therapy.Cec assessed as unrelated to device, procedure or appointment.Similar to symptoms pre-procedure.
 
Event or Problem Description
Medtronic received a report that the patient experienced transient numbness in their right hand and right face with an onset date of (b)(6) 2025.The outcome status is recovering/resolving.This adverse event (ae) did not result in any treatment, hospitalization, blood transfusion, percutaneous intervention, or surgical procedure.Ae occurred post-procedure and was not related to the disease under study.Ae did not result in new or worsening of existing neurological deficits.Ae did not result from a device deficiency.The site assessed that this event did not lead to congenital anomaly, death, disability, hospitalization, or medical intervention and was not considered life-threatening.The site assessed this event as not related to the antiplatelet medication, device, or study procedure.The sponsor assessed as possibly related to procedure and device.Pending source documents.Site has noted complete wall apposition was not achieved at 1-year follow up, site has been queried to confirm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the site has confirmed it was a data entry error and wall apposition was complete.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that cec adjudication result as not related to index procedure, device, or apt.Cec comments, pre-existing, recurrent symptom.Workup was negative.The site favors complicated migraine.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received.Regarding the right-sided numbness event, the outcome status was updated to recovering/resolving.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
+1(763)526-5677
MDR Report Key18963556
Report Number2029214-2024-00494
Device Sequence Number8052517
Product Code OUT
UDI-Device Identifier00763000284329
UDI-Public(01)00763000284329(17)260726(10)B601828
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model NumberPED2-400-12
Device Catalogue NumberPED2-400-12
Device Lot NumberB601828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer03/22/2024
03/22/2024
06/05/2024
02/14/2025
02/25/2025
04/27/2025
08/26/2026
09/18/2026
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/12/2024
04/12/2024
06/28/2024
02/18/2025
03/20/2025
05/08/2025
09/23/2026
10/02/2026
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age52 YR
Patient SexFemale
Patient Weight174 LB